Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Local strong factorization of toric birational maps


Author: Kalle Karu
Journal: J. Algebraic Geom. 14 (2005), 165-175
DOI: https://doi.org/10.1090/S1056-3911-04-00380-7
Published electronically: August 31, 2004
MathSciNet review: 2092130
Full-text PDF

Abstract | References | Additional Information

Abstract: The strong factorization conjecture states that a proper birational map between smooth algebraic varieties over a field of characteristic zero can be factored as a sequence of smooth blowups followed by a sequence of smooth blowdowns. We prove a local version of the strong factorization conjecture for toric varieties. Combining this result with the monomialization theorem of S. D. Cutkosky, we obtain a strong factorization theorem for local rings dominated by a valuation.


References [Enhancements On Off] (What's this?)


Additional Information

Kalle Karu
Affiliation: Department of Mathematics, Room 121, University of British Columbia, 1984 Mathematics Road, Vancouver, B.C. V6T 1Z2 Canada
Email: karu@math.ubc.ca

DOI: https://doi.org/10.1090/S1056-3911-04-00380-7
Received by editor(s): May 22, 2003
Received by editor(s) in revised form: December 5, 2003
Published electronically: August 31, 2004
Additional Notes: The author was partially supported by NSF grant DMS-0070678

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website